advertisement
Question
Posted by: Sue | 2010/07/07

Depression-Medication-induced allergies

Dear Doctor

I have developed skin allergies from antidepressants. My latest, cipralex, I have halved my dosage with some success and took an antihistamine. I have never suffered allergies until taking antidepressants (tricyclics also brought on allergies).

While I would love to completely eschew medication, decades of depression show I cannot and I am reticent to stop any antidepressant giving some relief even if small. Can you please advise what are the implications of long-term chronic allergies brought on by medication? Can a reaction bringing on skin and hair loss have any implications internally, say, with organs. Should I stop taking the drug?

Thank you for your time.
Sue

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Sue
There are so many different kinds of antidepressants available today that my suggestion is to try and find one that you are not allergic to. Ask your doctor to try a different class of antidepressant than the ones that you have been using so far.
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/07/07

Hallo Sue
There are so many different kinds of antidepressants available today that my suggestion is to try and find one that you are not allergic to. Ask your doctor to try a different class of antidepressant than the ones that you have been using so far.
dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement